# SDR CA160118008

- Difficulty date: December 28, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Skrsky S92A
- Aircraft time: 6,023 hours
- Engine: Ge CT78A
- System (JASC): 2421 · AC Generator-Alternator
- Part: Bearing
- Condition: Failed
- Location: Apu Gen
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) UNCOMMANDED APU SHUTDOWN. DURING START, THE ENGINEER COMMENTED THE APU DID NOT SOUND NORMAL. CHECKING THE PARAMETERS PAGE AND HEALTH PAGE CONFIRMED APU PARAMETERS TO BE NOMINAL AND HEALTH INDICATORS TO BE GREEN.  APU THEN SHUTDOWN.  NO SIGHS OF SMOKE OR FIRE, EITHER AURALLY THROUGH THE AC FIRE SYS OR BY VISUAL CHECK WITH ENGINEER.  THE APU GENERATOR WAS SUSPECTED AND WAS REMOVED. THE GENERATOR WAS EASY TO TURN WHEN SITTING UPRIGHT ON A BENCH BUT THERE WAS A RUMBLING SOUND HEARD. WHEN THE GENERATOR WAS MOVED TO A HORIZONTAL POSITION, AS IT IS WHEN INSTALLED, IT WOULD ROTATE A SMALL AMOUNT AND LOCK UP.  WHEN THE SCREENED END PLATE WAS REMOVED, EXCESSIVE RADIAL PLAY WAS OBVIOUS, INDICATING THE FRONT BEARING WAS IN SOME STAGE OF FAILURE.  THE GENERATOR WAS REPLACED AND ACFT RETURNED TO SERVICE.  THE APU GENERATOR IS MOUNTED ON THE APU AND DOES NOT RUN ALL THE TIME. IN THE 2893 AIR FRAME HOURS IT WAS INSTALLED,  A GENEROUS ESTIMATE OF OPERATION TIME WOULD BE 1/3RD OF THAT TIME, AROUND 950 HRS.
